Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2001, 6:42 AM EST for Camden County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2001, 6:42 AM EST (11:42 UTC)
- Expired
- Mar 16, 2001, 7:00 AM EST
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:50 AM EST | Thunderstorm Wind | Kingsland, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 161143 SVRJAX GAC039-161200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 AM EST FRI MAR 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 700 AM EST * AT 642 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTH OF COLESBURG...OR ABOUT 5 MILES NORTHWEST OF KINGSLAND...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRIETTS BLUFF AND WOODBINE BY 645 AM EST... DOVER BLUFF AND HIGH POINT BY 655 AM EST... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRIvCAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:15 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 16, 3:15 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST FRI MAR 16 2001
A SERIES OF IMPULSES WITHIN THE SOUTHWESTERLY FLOW AND ALONG THE
FRONTAL TROUGH CONTINUES TO MOVE ONSHORE NORTH OF CEDAR KEY.
STRONGEST CELLS ATTM ARE OVER THE WATERS OF THE GULF AND ATLANTIC
AND ARE PRODUCING INTENSE LIGHTNING.
MESOETA DROPS THIS BOUNDARY TO JUST SOUTH OF CWA SHORTLY AFTER
SUNRISE WHILE AVN WAITS UNTIL THIS AFTERNOON. THINK AVN IS MORE
REASONABLE GIVEN CURRENT POSITION. EITHER WAY WE SHOULD SEE
IMPROVEMENT THIS AFTN. A FRONT MOVES THROUGH AND WINDS UP IN
SOUTH/CENTRAL FL SATURDAY MORNING. FOR TODAY...WILL DROP POPS OVER
NORTHERN SECTIONS...GO WITH 30-40% ACROSS NORTH FLORIDA AND 50% POPS
IN FLORIDA THIS MORNING. TEMPS WILL RISE TO LOWER 80S SOUTH PART AND
MID 70S NORTH PART...AND DIP INTO UPPER 40S TO MID 50S TONIGHT.
SAT/SAT NIGHT...DRIER AIR BEHIND THE FRONT WILL BE SHORT-LIVED AS
TROUGH IN SOUTHERN GULF ENHANCES ISENTROPIC LIFT AND SW FLOW DRIVES
MOISTURE OVER THE AREA. WILL CONTINUE CHANCE POPS FOR SAT NIGHT AND
NOT JUMP ON THE 60-80% WHICH MAV HAS.
EXTENDED...DEVELOPING LOW IN GULF CROSS THE FL PENINSULA ON MONDAY
THEN DEEPENS IN THE ATLANTIC EAST OF THE FA. GOOD RAIN CHANCE
EXISTS SUN THROUGH TUE FOLLOWED BY HIGH PRESSURE BUILDING WED/THU.
MARINE...BUOYS REPORTING SCEC CONDITIONS WITH SABSOON UP TO 18-20
KT. EXPECT WINDS TO INCREASE LATER TODAY WHEN FRONT PUSHES THROUGH
AND WILL PUT SCA INTO THE OFFSHORE WATERS.
PRELIM
AMG 77/46/69/43 -003
SSI 76/50/67/48 3003
JAX 81/51/70/47 5-13
GNV 79/52/69/51 6-13 28
.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20-60 NM OFFSHORE.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH 20-60 NM OFFSHORE.
TRABERT/CARROLLIn the hours before
Special weather statement, Mar 16, 5:15 AM EST, 1 hour 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161730- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST FRI MAR 16 2001 A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A TROUGH OF LOW PRESSURE AT THE SURFACE AND WEAK DISTURBANCES ALOFT... WILL CONTINUE THIS MORNING ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. MOVEMENT OF INDIVIDUAL SHOWERS AND STORMS WILL BE TO THE NORTHEAST AT 40 MPH. ACTIVITY WILL SHIFT SOUTHEAST DURING THE AFTERNOON AS A COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST. CONDITIONS WILL IMPROVE WITH THE PASSAGE OF THE FRONT. SOME THUNDERSTORMS COULD BE STRONG...WITH WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING. ADDITIONALLY...DUE TO THE ORIENTATION AND MOVEMENT OF THIS ACTIVITY...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE ACROSS THE SUWANNEE VALLEY. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE ACROSS THE REMAINDER OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...SPOTTERS SHOULD CONTINUE TO MONITOR THISR ACTIVE WEATHER PATTERN. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.